MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210577
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no complaint related issues were noted.A functional evaluation revealed the adjustment collar was very hard to turn and squeaked loudly.The adjustment collar was disassembled.The threads of the adjustment collar had graphite on them that was applied at manufacture.The graphite also had a lighter colored residue mixed in with it.This mixture hampered the smooth rotation of the adjustment collar.The complaint was confirmed and the root cause has been attributed to a breakdown of the adjustment collar lubricating graphite.This was augmented by the infiltration of a chemical into the adjustment collar housing mixing with the graphite.This prevented the smooth rotation of the adjustment collar.
 
Event or Problem Description
It was reported that the device does not holding traction.No patient injuries were reported.

Brand Name
ACCESSORY TRACTION
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7637797
Report Number1643264-2018-00500
Device Sequence Number11217299
Product Code FWZ
UDI-Device Identifier03596010511256
UDI-Public(01)03596010511256
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210577
Device Catalogue Number7210577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1